Optimal Intervention in Markovian Gene Regulatory Networks with Random-Length Therapeutic Response to Antitumor Drug

Filed Under : | | | | |

Type: Journal Publication

Web: http://dx.doi.org/10.1109/TBME.2013.2272891


Abstract: The most effective cancer treatments are the ones that prolong patients’ lives while offering a reasonable quality of life during and after treatment. The treatments must also carry out their actions rapidly and with high efficiency such that a very large percentage of tumor cells die or shift into a state where they stop proliferating. Due to biological and micro-environmental variabilities within tumor cells, the action period of an administered drug can vary among a population of patients. In this paper, based on a recently proposed model for tumor growth inhibition, we first probabilistically characterize the variability of the length of drug action. Then, we present a methodology to devise optimal intervention strategies for any Markovian genetic regulatory network governing the tumor when the antitumor drug has a random-length duration of action.


Cited as: Rezaei Yousefi, Datta, A. ; Dougherty, E., "Optimal Intervention in Markovian Gene Regulatory Networks with Random-Length Therapeutic Response to Antitumor Drug", Biomedical Engineering, IEEE Transactions on , vol.60, no.12, pp.3542,3552, Dec. 2013

Comments are closed.